MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that "it is with great frustration that i have to inform you that in our team of 20 doctors we have now had to discard several vaccines - at least 6 influenza vaccines and 3 hepatitis b vaccines - because the bd cannulas did not connect correctly with the vaccination syringes.The vaccine leaked sideways and therefore had to be disposed of!" we would like to ask you to cover the costs of the affected vaccines and to inform us which lots, in addition to the one shown in the attached picture, are also affected and must be discarded.When did the incident occur -- before use (b)(6) 2025: could you please provide us the date of incident happened? there were several days on which defective cannulas were used by our medical colleagues.In the meantime, i can already recognize the defective cannulas when screwing into the thread of the gsk vaccine bulb.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2509006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, eight (8) used needle samples and six (6) unused needle samples were received for evaluation by our quality team.The samples were assembled with a bd emerald 10ml syringe and none of the samples showed any signs of leakage or connectivity issues.Based on the investigation results, a cause related to the needle manufacturing process could not be determined at this time.Engagement force testing is measured prior to the release of every lot produced, and we confirm that lot number 2509006 was released within specifications.We would like to inform you that smartslip technology (tm) has been introduced to help to ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).We recommend following the instructions for use, which are unique in recommending the user ¿push firmly when attaching the needle to the syringe." and to be sure that the clip is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection to be made, the user should then, ¿push while twisting¿.If the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.Moreover, our needles are manufactured and released according to applicable procedures and specifications and complies with international standard iso 594/1 "conical fittings with a 6% (luer) taper for syringes, needles and certain other medical equipment¿.If this issue were to reoccur, we would appreciate it if the syringe samples involved were also returned, in order to perform a deeper examination.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23773927
Report Number3002682307-2025-00138
Device Sequence Number17648085
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250910(17)300831(10)2509006
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2509006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown